Alert archive / Massachusetts / Flash Flood Watches in 2015

Flash Flood Watch 6, NWS Boston/Norton, MA

August 22, 2015Bristol County, Massachusetts

NWS Boston/Norton, MA issued this flash flood watch at Aug 22, 2015, 2:56 AM EDT for Bristol County, Massachusetts. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2015, 2:56 AM EDT (06:56 UTC)
Expired
Aug 22, 2015, 3:28 PM EDT
In force
13 hr
Issued by
NWS Boston/Norton, MA
Flood severity
None

County Bristol County, MA

The radar

The Boston radar (KBOX), 22 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 6.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2015-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2015-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
606 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WGUS61 KBOX 220656
FFABOX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
256 AM EDT SAT AUG 22 2015

...FLASH FLOOD WATCH TODAY FOR THE FALL RIVER AND NEW BEDFORD
AREAS...

MAZ020-221500-
/O.NEW.KBOX.FF.A.0006.150822T0656Z-150822T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN BRISTOL MA-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD
256 AM EDT SAT AUG 22 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WATCH FOR FALL RIVER AND NEW BEDFORD IN SOUTHERN
  BRISTOL COUNTY. 

* THROUGH THIS AFTERNOON

* PERIODS OF SHOWERS WITH LOCALLY HEAVY RAINFALL WILL AFFECT THIS
  REGION TODAY...ESPECIALLY DURING THE MORNING HOURS. SOME
  LOCATIONS IN SOUTHERN BRISTOL COUNTY MAY RECEIVE A QUICK 1 TO 2
  INCHES OF RAIN IN LESS THAN 1 HOUR. THE MAIN CONCERN IS IF THIS
  HEAVY RAIN MOVES ACROSS THE PARTICULARLY VULNERABLE AREAS OF
  FALL RIVER AND NEW BEDFORD. WHILE THIS IS NOT A
  GUARANTEE...THERE IS ENOUGH OF A RISK TO HOIST A FLASH FLOOD
  WATCH FOR THESE TWO VULNERABLE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FRANK
2 follow-up statements
713 
WGUS61 KBOX 221452
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
1052 AM EDT SAT AUG 22 2015

...FLASH FLOOD WATCH TODAY FOR THE FALL RIVER AND NEW BEDFORD
AREAS...

MAZ020-222000-
/O.CON.KBOX.FF.A.0006.000000T0000Z-150822T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN BRISTOL MA-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD
1052 AM EDT SAT AUG 22 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* SOUTHERN BRISTOL COUNTY MASSACHUSETTS...INCLUDING THE CITIES OF
  FALL RIVER AND NEW BEDFORD.

* UNTIL 4 PM EDT THIS AFTERNOON

* PERIODS OF SHOWERS WITH LOCALLY HEAVY RAINFALL WILL AFFECT THIS
  REGION TODAY. SOME LOCATIONS IN SOUTHERN BRISTOL COUNTY MAY
  RECEIVE A QUICK 1 TO 2 INCHES OF RAIN IN LESS THAN 1 HOUR. THE
  MAIN CONCERN IS IF THIS HEAVY RAIN MOVES ACROSS THE PARTICULARLY
  VULNERABLE AREAS OF FALL RIVER AND NEW BEDFORD. WHILE THIS IS
  NOT A GUARANTEE...ENOUGH RISK REMAINS TO KEEP THE FLASH FLOOD
  WATCH FOR THESE TWO VULNERABLE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
923 
WGUS61 KBOX 221928
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
328 PM EDT SAT AUG 22 2015

MAZ020-222030-
/O.CAN.KBOX.FF.A.0006.000000T0000Z-150822T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN BRISTOL MA-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD
328 PM EDT SAT AUG 22 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR SOUTHERN BRISTOL COUNTY MASSACHUSETTS
HAS BEEN CANCELLED. THE HEAVIER RAIN SHOWERS CONTINUE TO REMAIN TO
THE EAST OF THE AREA. WHILE SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS CANNOT BE RULED OUT OVERNIGHT...THE THREAT FOR URBAN
FLOODING HAS DIMINISHED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood watch went out at Aug 22, 2:54 AM EDT, 2 minutes earlier.

Area forecast discussion, Aug 22, 2:54 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
254 AM EDT SAT AUG 22 2015

.SYNOPSIS...
A FRONT WILL STALL ACROSS EASTERN MASSACHUSETTS INTO RHODE ISLAND
TONIGHT AND SATURDAY...KEEPING SCATTERED SHOWERS AND A FEW
THUNDERSTORMS FROM TIME TO TIME. HUMID CONDITIONS ALONG WITH THE
THREAT OF SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH
TUESDAY...THEN A COLD FRONT WILL MOVE THROUGH BRINGING DRIER
WEATHER FOR THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
1040 PM UPDATE...

JUST A FEW ISOLATED SHOWERS REMAIN ACROSS EASTERN MA LATE THIS
EVENING.  SOME UNCERTAINTY ON WHAT EXACTLY WILL TRANSPIRE OVERNIGHT.
FORCING IS RATHER WEAK...SO NOT EXPECTING WIDESPREAD RAIN ACROSS THE
THE REGION.  WHILE MUCH OF THE REGION MAY END UP MAINLY DRY...WE ARE
GOING TO HAVE TO WATCH FOR A NARROW AXIS OF LOCALLY HEAVY RAIN
SHOWERS ACROSS A SMALL PORTION OF EASTERN NEW ENGLAND.  ALTHOUGH
FORCING IS WEAK...PWATS ARE STILL QUITE HIGH AND THE POTENTIAL IS
THERE FOR SHOWERS TO TRAIN OVER A VERY NARROW AREA ALONG THE
STATIONARY BOUNDARY.  OUR MESOSCALE MODELS ARE IN FAIRLY GOOD
AGREEMENT IN SHOWING THIS POTENTIAL...WHILE SOME OF OUR OTHER MODELS
ARE NOT IN AGREEMENT.  SOMETHING WILL HAVE TO MONITOR OVERNIGHT.

IN ADDITION...LOW CLOUDS ARE IN THE PROCESS OF RE-DEVELOPING
ACROSS MUCH OF EASTERN NEW ENGLAND WITH AN ABUNDANCE OF LOW LEVEL
MOISTURE IN PLACE. SOME PATCHY FOG SHOULD ALSO DEVELOP.

MEANWHILE...ACROSS INTERIOR SOUTHERN NEW ENGLAND...MAINLY DRY AND
SLIGHTLY COOLER WEATHER EXPECTED BEHIND THE FRONT. SOME PATCHY FOG
WILL LIKELY FORM LATE IN THE TYPICALLY PRONE LOCATIONS LATE WITH
THE WET GROUND.

LOWS SHOULD BOTTOM OUT NEAR 60 ACROSS PORTIONS OF WESTERN
MA...BUT ONLY NEAR 70 ACROSS FAR SOUTHEAST NEW ENGLAND IN THE WARM
SECTOR.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 AM SUNDAY/...
SATURDAY...
WILL CONTINUE TO SEE SCATTERED SHOWERS/ISOLATED THUNDERSTORMS
DURING THE DAY ACROSS CENTRAL AND EASTERN AREAS AS THE STALLED
FRONT SLOWLY WEAKENS. EASTERLY WINDS WILL BE IN PLACE...AND MAY
START TO BACK TO NE LATER IN THE DAY. OVER THE CT VALLEY...MIGHT
SEE A FEW ISOLD SHOWERS. OTHERWISE...WILL SEE A MIXTURE OF CLOUDS
AND SUNSHINE. MAY SEE SOME LOCALIZED STREET FLOODING ONCE AGAIN.

EXPECT HIGHS TO BE IN THE MID-UPPER 70S ACROSS MOST AREAS...EXCEPT
UP TO THE LOWER 80S ACROSS THE CT VALLEY INTO N CT.

SATURDAY NIGHT...
EXPECT THE STALLED FRONT TO DISSIPATE...LOSING THE FOCUS FOR
ORGANIZED SHOWERS/ISOLD THUNDERSTORMS. HOWEVER...LOW PRESSURE
BEGINS TO TAKE SHAPE WELL SE OF NANTUCKET AND...ALONG WITH HIGH
PRESSURE OVER THE MARITIMES...E-NE WINDS WILL PICK UP MORE LOW
LEVEL MOISTURE OFF THE OCEAN AND BRING ANOTHER ROUND OF SCATTERED
SHOWERS AND ISOLD THUNDERSTORMS. PWATS ARE NOT QUITE AS HIGH WITH
THE COOLER MORE STABLE CONDITIONS...ON ORDER OF 1.6 TO 1.7
INCHES...BUT STILL COULD SEE SOME LIGHT STEADY RAINFALL. THE
PRECIP WILL SHIFT WWD ACROSS THE REGION OVERNIGHT. WILL ALSO SEE
REDEVELOPMENT OF PATCHY FOG. LOWS WILL BE MAINLY IN THE
60S...EXCEPT AGAIN AROUND 70 ALONG THE IMMEDIATE COAST.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
HIGHLIGHTS...

* WARM AND HUMID CONDITIONS ALONG WITH SCATTERED SHOWERS AND
  THUNDERSTORMS PERSIST THROUGH TUE
* DRY WEATHER AND LESS HUMID CONDITIONS WILL FOLLOW FOR WED AND
  BEYOND

MODELS ARE IN GOOD AGREEMENT THROUGHOUT THE LONG TERM PORTION OF THE
FORECAST. AN UPPER LEVEL RIDGE JUST OFFSHORE AND AN UPPER LEVEL
TROUGH IN THE GREAT LAKES RESULTS IN WARM AND MUGGY SOUTHWESTERLY
FLOW THROUGH TUESDAY.  LOW PRESSURE NORTHWEST OF BERMUDA MAY
INTENSIFY INTO A TROPICAL OR SUBTROPICAL LOW AS IT MOVES NORTHWARD
EARLY NEXT WEEK.  WHILE IT IS EXPECTED TO REMAIN WELL OFFSHORE...
THIS WILL BRING SUBTROPICAL MOISTURE INTO THE REGION...RESULTING IN
SCATTERED SHOWERS AND THUNDERSTORMS AT TIMES. A COLD FRONT
APPROACHES THE REGION TUESDAY FINALLY PUSHING THE HUMIDITY OUT TO
SEA AND BRINGING IN DRIER AIR FOR WEDNESDAY THROUGH THE END OF THE
WEEK.

SUNDAY THROUGH MONDAY...MAIN PLAYER FOR THIS PART OF THE FORECAST
WILL BE THE PROXIMITY OF A POTENTIALLY SUBTROPICAL/TROPICAL LOW
PRESSURE SYSTEM MOVING TOWARDS SOUTHERN NEW ENGLAND FROM BERMUDA.
EXPECT THE SYSTEM TO REMAIN WELL OUT TO SEA.  HOWEVER...THERE IS A
PLUME OF TROPICAL MOISTURE EXTENDING FROM THIS LOW LEADING TO VERY
MOIST AIR MOVING INTO THE REGION AND INCREASING INSTABILITY.  THERE
WILL BE ENOUGH INSTABILITY TO RESULT IN CONTINUED SHOWERS AND
THUNDERSTORMS WITH HEAVY RAIN THE PRIMARY THREAT.  RELATIVELY WEAK
SHEAR WILL LIMIT THE SEVERE POTENTIAL...BUT IT CANNOT BE RULED OUT
WITH THE AMOUNT OF INSTABILITY IN PLACE ACROSS THE REGION.

TUESDAY...LOW PRESSURE MOVES INTO QUEBEC BRINGING A COLD FRONT
THROUGH SOUTHERN NEW ENGLAND.  THERE ARE SOME DIFFERENCES WITH
REGARD TO THE SPEED OF THIS FRONT IN THE MODELS.  THE GFS IS ON THE
SLOW SIDE...TAKING UNTIL WEDNESDAY TO BRING THE FRONT ALL THE WAY
THROUGH SOUTHERN NEW ENGLAND.  THIS MAY HAVE SOME IMPACT ON THE
TIMING OF SHOWERS AND THUNDERSTORMS.  THIS WILL BE THE BEST CHANCE
FOR SEVERE THUNDERSTORMS FOR SOUTHERN NEW ENGLAND.  CAPES ABOVE 1000
J/KG AND INCREASING SHEAR WILL RESULT IN THE POTENTIAL FOR STRONG TO
SEVERE STORMS WITH THIS FRONT.

WEDNESDAY THROUGH FRIDAY...HIGH PRESSURE STARTS TO BUILD BACK INTO
THE REGION...BRINGING DRY WEATHER AND RELIEF FROM THE HUMIDITY.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SATURDAY NIGHT/...MODERATE CONFIDENCE.

TONIGHT...ACROSS W MA/N CENTRAL CT...VFR CONDITIONS AS COLD FRONT
MOVES SLOWLY E. MAY SEE SPOTTY MVFR CIGS/VSBYS IN LEFTOVER
SHOWERS/ISOLD TSTMS EARLY. MAY ALSO SEE PATCHY LATE NIGHT FOG WITH
MVFR-IFR VSBYS. CENTRAL-E MA/RI/NE CT...CONDITIONS LOWER TO MVFR-
IFR MAINLY IN LOW CIGS AROUND OR AFTER 04Z. LOCAL MVFR-IFR VSBYS
IN SCT SHOWERS/ISOLD TSTMS...AS WELL AS PATCHY LATE NIGHT FOG.
LIFR CIGS MAY MOVE INTO E COASTAL MA AROUND OR AFTER 04Z.

SATURDAY AND SATURDAY NIGHT...MAINLY VFR. SCT SHRA/TSRA EXPECTED
WITH A COLD FRONT THAT STALLS ACROSS E MA INTO RI. MVFR-IFR
CONDITIONS POSSIBLE IN +RA AT TIMES. EARLY MORNING IFR-LIFR
CONDITIONS IN PATCHY LOW CLOUDS/FOG MAINLY ACROSS E MA/RI/NE CT
SHOULD IMPROVE TO MAINLY VFR BY MIDDAY...THEN MAY REDEVELOP LATE
SAT NIGHT/EARLY SUN MORNING. LOW CLOUDS MAY LINGER ACROSS E
COASTAL MA THROUGH THE PERIOD.

KBOS TERMINAL...MODERATE CONFIDENCE. MAINLY VFR. LOCAL MVFR-IFR
CONDITIONS IN SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL WILL BE IN THE VICINITY OF THE TERMINAL
INTO THIS EVENING. LOW CHANCE FOR IFR-LIFR CIGS AFTER MIDNIGHT
INTO EARLY MORNING HOURS BOTH SAT AND SUN.

KBDL TERMINAL...MODERATE CONFIDENCE. VFR. MVFR-IFR CIGS/VSBYS
POSSIBLE LATE SAT/SAT NIGHT.

OUTLOOK /SUNDAY THROUGH WEDNESDAY/...

SUNDAY AND MONDAY...LOW CONFIDENCE.  MVFR/IFR CONDITIONS POSSIBLE IN
SHRA/TSRA/FG WITH ONSHORE FLOW AND TROPICAL MOISTURE FLOWING INTO
THE REGION FROM POTENTIAL SUBTROPICAL LOW APPROACHING THE REGION.

TUESDAY...MODERATE CONFIDENCE.  MAINLY VFR.  BEST CHANCE FOR +TSRA.
MVFR/IFR CONDITIONS POSSIBLE IN SHRA/TSRA WITH COLD FRONT.

WEDNESDAY...MODERATE CONFIDENCE.  VFR.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SATURDAY NIGHT/...HIGH CONFIDENCE.

WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT CRITERIA. SCATTERED
SHOWERS/ISOLATED THUNDERSTORMS WILL DEVELOP MAINLY ALONG THE
NEARSHORE WATERS AHEAD OF A SLOW MOVING COLD FRONT TONIGHT INTO
SATURDAY MORNING. PATCHY FOG WILL DEVELOP LATE TONIGHT THROUGH
MIDDAY SATURDAY...THEN AGAIN SATURDAY NIGHT WITH LOCAL VSBYS
BELOW 1 MILE.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY AND MONDAY...MODERATE CONFIDENCE.  INCREASING WINDS AND SEAS
AS LOW PRESSURE STRENGTHENS SOUTHEAST OF NANTUCKET.  SMALL CRAFT
ADVISORIES WILL LIKELY BE NECESSARY. SHOWERS AND THUNDERSTORMS ARE
POSSIBLE OVER THE WATERS...RESULTING IN LIGHTNING...GUSTY
WINDS...AND LIMITED VISIBILITIES IN HEAVY RAIN.

TUESDAY...MODERATE CONFIDENCE.  WINDS AND SEAS MAY FALL BELOW SMALL
CRAFT CRITERIA AS LOW PRESSURE MOVES AWAY FROM THE REGION.  A COLD
FRONT MOVES OVER THE WATERS WITH SHOWERS AND THUNDERSTORMS POSSIBLE
AHEAD OF THIS FRONT.  THESE STORMS WILL RESULT IN LIGHTNING...GUSTY
WINDS...AND LIMITED VISIBILITIES IN HEAVY RAIN.

WEDNESDAY...MODERATE CONFIDENCE.  QUIET BOATING WEATHER IS EXPECTED
AS HIGH PRESSURE BUILDS OVER THE WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MAZ020.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...RLG/EVT
NEAR TERM...FRANK
SHORT TERM...EVT
LONG TERM...RLG
AVIATION...RLG/EVT
MARINE...RLG/EVT
Hazardous weather outlook, Aug 21, 5:12 PM EDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
512 PM EDT FRI AUG 21 2015

CTZ002>004-MAZ002>006-008>013-017-018-026-RIZ001>005-222115-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
512 PM EDT FRI AUG 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A LOW RISK THAT SHOWERS AND THUNDERSTORMS COULD PRODUCE
LOCALIZED URBAN AND POOR DRAINAGE FLOODING ON SATURDAY AND AGAIN
ON SUNDAY.

THERE IS A MODERATE RISK OF A FEW STRONG TO SEVERE THUNDERSTORMS
ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ007-014>016-019>024-RIZ006>008-222115-
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
512 PM EDT FRI AUG 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A LOW RISK THAT SHOWERS AND THUNDERSTORMS COULD PRODUCE
LOCALIZED URBAN AND POOR DRAINAGE FLOODING ON SATURDAY AND AGAIN
ON SUNDAY.

THERE IS A LOW PROBABILITY THAT A LOW PRESSURE SYSTEM NEAR BERMUDA
COULD ACQUIRE SUBTROPICAL OR TROPICAL CHARACTERISTICS BEFORE
PASSING WELL TO THE EAST OF NANTUCKET AROUND MONDAY. THE MAIN
IMPACT FROM THIS WOULD BE AN INCREASED RISK OF RIP CURRENTS ALONG
OCEAN EXPOSED BEACHES...ESPECIALLY ON CAPE COD AND THE ISLANDS.

THERE IS A MODERATE RISK OF A FEW STRONG TO SEVERE THUNDERSTORMS
ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-222115-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
512 PM EDT FRI AUG 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A LOW PROBABILITY THAT A LOW PRESSURE SYSTEM NEAR BERMUDA
COULD ACQUIRE SUBTROPICAL OR TROPICAL CHARACTERISTICS BEFORE
PASSING WELL TO THE EAST OF NANTUCKET ON MONDAY. MAIN IMPACT
WOULD BE INCREASING SWELLS AND GUSTS TO NEAR SMALL CRAFT ADVISORY
LEVELS. MARINERS SHOULD STAY TUNED FOR LATER INFORMATION ABOUT
THIS POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Aug 21, 9:11 PM EDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
911 PM EDT FRI AUG 21 2015

MAZ019-220200-
EASTERN PLYMOUTH-
911 PM EDT FRI AUG 21 2015

...HEAVY RAIN SHOWERS MAY RESULT IN POOR DRAINAGE STREET FLOODING
ACROSS SOUTHEAST PLYMOUTH COUNTY THROUGH 10 PM...

AT 908 PM EDT...HEAVY SHOWERS WERE RESULTING IN A QUICK 1 TO 1.50
INCHES OF RAIN IN AN HOUR.  THIS MAY RESULT IN AREAS OF POOR
DRAINAGE STREET FLOODING.  MOTORISTS ARE URGED TO DRIVE WITH EXTRA
CAUTION AND DO NOT DIVE THROUGH FLOODED ROADS.

LOCATIONS IMPACTED INCLUDE...
PLYMOUTH AND WAREHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4183 7054 4180 7066 4180 7067 4195 7073
      4200 7063 4197 7067 4197 7065 4196 7066
      4194 7060 4201 7061 4195 7060 4192 7054
      4189 7053 4184 7053
TIME...MOT...LOC 0108Z 239DEG 48KT 4192 7059

FRANK
Special weather statement, Aug 22, 2:33 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
233 AM EDT SAT AUG 22 2015

MAZ020-220715-
SOUTHERN BRISTOL-
233 AM EDT SAT AUG 22 2015

...HEAVY SHOWERS WILL MOVE ACROSS NEW BEDFORD THROUGH 3 AM AND
RESULT IN SOME BRIEF STREET FLOODING...

AT 229 AM EDT...A SMALL CLUSTER OF HEAVY SHOWERS WERE MOVING INTO
NEW BEDFORD.  A QUICK ONE HALF TO 1 INCH OF RAINFALL WILL RESULT IN
SOME BRIEF STREET FLOODING BEFORE THE SHOWERS QUICKLY EXIT THE
REGION.

LOCATIONS IMPACTED INCLUDE...NEW BEDFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4168 7107 4173 7094 4163 7084 4163 7087
      4162 7087 4163 7089 4163 7090 4165 7092
      4160 7090 4160 7091 4161 7093 4159 7093
      4159 7095 4160 7096 4158 7097
TIME...MOT...LOC 0629Z 220DEG 15KT 4165 7096

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:16 PM EDTSpecial Weather StatementBOXPlymouth44 min
Aug 21, 9:11 PM EDTSpecial Weather StatementBOXPlymouth49 min
Aug 22, 2:33 AM EDTSpecial Weather StatementBOXBristol42 min
Aug 22, 4:47 PM EDTSpecial Weather StatementBOXBarnstable43 min

Nearby

Flash Flood Watches in Massachusetts, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.